MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 6F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please note that cordis was notified of this event via a voluntary medwatch reported submitted to the fda which is attached.No additional information could be obtained as contact details for the facility/reporter were not indicated.As reported via a voluntary medwatch, a patient was undergoing decannulation from extracorporeal membrane oxygenation (ecmo) and upon removal of the antegrade perfusion sheath, the hub of the sheath broke off and a 10 cm segment of the 6f avanti + arterial sheath introducer was retained in the superficial femoral artery.Groin exploration was undertaken by thoracic surgery.However, upon exposing the artery it was found that the sheath had migrated down to the right below knee popliteal artery.Vascular surgery was consulted for the removal of the segment of the sheath.No additional information is available.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿catheter sheath introducer separated - in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be conclusively determined.Procedural and handling factors may have contributed to the reported event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.As no lot number, catalogue code or other product information was supplied a phr could not be completed.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported via a voluntary medwatch, a patient was undergoing decannulation from extracorporeal membrane oxygenation (ecmo) and upon removal of the antegrade perfusion sheath, the hub of the sheath broke off and a 10 cm segment of the 6f avanti + arterial sheath introducer was retained in the superficial femoral artery.Groin exploration was undertaken by thoracic surgery.However, upon exposing the artery it was found that the sheath had migrated down to the right below knee popliteal artery.Vascular surgery was consulted for the removal of the segment of the sheath.No additional information is available and the device will not be returned for analysis.

Brand Name
SI AVANTI+ 6F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave,
miami lakes FL 33014
MDR Report Key10250252
Report Number9616099-2020-03781
Device Sequence Number11407291
Product Code DRE
UDI-Device Identifier20705032010051
UDI-Public20705032010051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number504606X
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2020
Initial Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;